This is the authors' abstract. We don't add key points for this paper.
If gastrointestinal symptoms from metformin use can create an environment conducive to the malabsorption of vitamin B12, it Is probable that vitamin D could also be malabsorbed. This could adversely affect treatment efficacy as well as expose certain patient populations to the risk of symptoms of vitamin D deficiency. Currently, no published studies have examined the effect of metformin on vitamin D levels in a population of patients with diabetes. Hence, this study focuses on the incidence of deficiencies of vitamin D in patients with type 2 diabetes on treatment with metformin (Biguanide) and compare with those on other OHAs.
No takes yet. Share an insight, caveat, or question.
Singh et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: